# SDR SIMA9700331

- Difficulty date: February 2, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N271AT
- Make and model: Aerosp ATR 42-300
- Aircraft serial: 273
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle
- Part number: D57295
- Condition: Broken
- Location: Right Mlg
- Part time: 8,694 hours
- Component: Messier, D22686407
- Stage of operation: TX
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

ORD - FLT 4067 - DURING TAXI, THE NR 4 MAIN WHEEL CAME OFF.  AIRCRAFT PROCEEDED TO GATE AND PASSENGERS DEPLANED NORMALLY.  INVESTIGATION OF FAILURE SHOWED THE AXLE HAD BROKEN JUST INSIDE THE OUTER BEARING SURFACE.  A NEW LANDING GEAR WAS INSTALLED AND RETRACTION CHECKED SATISFACTORY.  THE AIRCRAFT RETURNED TO SERVICE.  SIMMONS ENGINEERING DEPT AND MESSIER ARE CONTINUING THE EVALUATION OF ASSY TO DETERMINE CAUSE OF FAILURE.  (M)
